Alert archive / Illinois / Tornado Warnings in 2006
Tornado Warning 31, NWS Lincoln, IL
NWS Lincoln, IL issued this tornado warning at Apr 2, 2006, 6:53 PM CDT for 4 counties in Illinois. It was in force for 41 min. 13 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 2, 2006, 6:53 PM CDT (23:53 UTC)
- Expired
- Apr 2, 2006, 7:34 PM CDT
- In force
- 41 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
Counties Champaign County, IL, Coles County, IL, Douglas County, IL, Piatt County, IL
The radar
The Lincoln radar (KILX), 84 km from the middle of the area, began a volume at 23:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 2, 6:54 PM CDT | TSTM WND DMG | 3 W Bement, IL | LARGE METAL OUTBUILDING DESTROYED. |
| Apr 2, 6:55 PM CDT | TSTM WND DMG | 1 Nw Hammond, IL | POWER LINES DOWN. |
| Apr 2, 6:55 PM CDT | TSTM WND DMG | 4 Wsw Bement, IL | POWER POLES DOWN IN MILMINE. |
| Apr 2, 6:55 PM CDT | TSTM WND DMG | Bement, IL | 10 POWER POLES DOWN. TREE LIMBS DOWN. |
| Apr 2, 6:55 PM CDT | TSTM WND DMG | Bement, IL | POWER POLES DOWN. |
| Apr 2, 6:58 PM CDT | TSTM WND DMG | Garrett, IL | 1 TREE DOWN, STORAGE SHED GONE, MACHINE SHED ROOF GONE, DAMAGE TO HOME AND GARAGE. |
| Apr 2, 6:59 PM CDT | TSTM WND DMG | 2 N Mattoon, IL | ROOF OFF A BUILDING ALONG US-45. |
| Apr 2, 7:00 PM CDT | TSTM WND DMG | Arthur, IL | FARM BUILDINGS LOST PART OF THEIR ROOFS. |
| Apr 2, 7:05 PM CDT | TSTM WND DMG | 1 E Camargo, IL | HUGE TREE SNAPPED, POWER POLES SNAPPED, METAL SHED BLOWN OVER. |
| Apr 2, 7:07 PM CDT | TORNADO | 1 N Sadorus, IL | TORNADO 1 MILE NORTH OF SADORUS REPORTED BY THE EOC |
| Apr 2, 7:14 PM CDT | TSTM WND DMG | Pesotum, IL | VEHICLE BLOWN OFF THE ROAD. TREES AND POWER LINES DOWN. |
| Apr 2, 7:14 PM CDT | TSTM WND GST 74 | (Cmi)Champaign Arpt, IL | |
| Apr 2, 7:20 PM CDT | HAIL 0.75 | Sidney, IL | TIME ESTIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 2, 5:44 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.9 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 985 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 255 m²/s²
- 0-3 km storm-relative helicity
- 297 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KILX 022353
TORILX
ILC019-029-041-147-030045-
/O.NEW.KILX.TO.W.0031.060402T2353Z-060403T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
653 PM CDT SUN APR 2 2006
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHERN PIATT COUNTY IN CENTRAL ILLINOIS
SOUTHERN CHAMPAIGN COUNTY IN EAST CENTRAL ILLINOIS
DOUGLAS COUNTY IN EAST CENTRAL ILLINOIS
COLES COUNTY IN EAST CENTRAL ILLINOIS
* UNTIL 745 PM CDT
* AT 653 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM...CAPABLE OF PRODUCING TORNADOES...NEAR
GARRETT...OR ABOUT 8 MILES WEST OF TUSCOLA...ANOTHER TORNADO WAS
POSSIBLE NEAR COOKS MILL...BOTH TORNADOES WERE MOVING NORTHEAST AT
55 MPH.
* LOCATIONS IMPACTED INCLUDE...
PESOTUM...
HUMBOLDT...
SADORUS...
VILLA GROVE...
CAMARGO...
MURDOCK...
PHILO...
TOLONO...
LONGVIEW...
OTHER LOCATIONS IN THE WARNING INCLUDE...ASHMORE...RARDIN...
MONTICELLO...IVESDALE...HINDSBORO...OAKLAND AND SIDNEY.
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. THE STORM MAY
NOT BE PRODUCING A TORNADO AT THE MOMENT...BUT IS EXPECTED TO DURING
THE WARNING PERIOD. FOR YOUR SAFETY...GO INDOORS NOW TO AN INTERIOR
ROOM OR A BASEMENT...AND STAY AWAY FROM WINDOWS.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 4005 8873 3980 8874 3981 8848 3943 8845
3949 8800 4006 8802
$$
SHIMON5 follow-up statements
000
WWUS53 KILX 030004
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
703 PM CDT SUN APR 2 2006
ILC019-029-041-147-030045-
/O.CON.KILX.TO.W.0031.000000T0000Z-060403T0045Z/
COLES-DOUGLAS-PIATT-CHAMPAIGN-
703 PM CDT SUN APR 2 2006
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR COLES...
DOUGLAS...SOUTHEASTERN PIATT AND SOUTHERN CHAMPAIGN COUNTIES...
AT 657 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR GARRETT...OR ABOUT
7 MILES WEST OF TUSCOLA...MOVING NORTHEAST AT 65 MPH.
PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
TOLONO.
VILLA GROVE.
PHILO.
SIDNEY.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT...AND COVER YOUR HEAD WITH YOUR HANDS.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 4006 8865 3982 8860 3978 8847 3939 8826
3949 8800 4006 8802
$$
SHIMON000
WWUS53 KILX 030009
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
708 PM CDT SUN APR 2 2006
ILC019-029-041-147-030045-
/O.CON.KILX.TO.W.0031.000000T0000Z-060403T0045Z/
COLES-DOUGLAS-PIATT-CHAMPAIGN-
708 PM CDT SUN APR 2 2006
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR EASTERN
COLES...DOUGLAS...SOUTHEASTERN PIATT AND SOUTHERN CHAMPAIGN
COUNTIES...
AT 707 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO JUST
NORTH OF SEDORAS. THIS TORNADO WAS LMOVING NORTHEAST AT 55 MPH.
PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
TOLONG.
PHILO.
SIDNEY.
THIS IS AN EXTREMELY DANGEROUS SITUATION. THIS TORNADO IS CAPABLE OF
PRODUCING INCREDIBLE DESTRUCTION. TAKE COVER IMMEDIATELY. ACT
QUICKLY YOUR LIFE MAY DEPEND ON IT.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 4003 8866 3981 8852 3976 8837 3943 8813
3951 8800 4006 8802
$$
SHIMON
&000 WWUS53 KILX 030019 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 718 PM CDT SUN APR 2 2006 ILC029-147-030028- /O.CAN.KILX.TO.W.0031.000000T0000Z-060403T0045Z/ COLES-PIATT- 718 PM CDT SUN APR 2 2006 ...THE TORNADO WARNING FOR COLES AND PIATT COUNTIES HAS BEEN CANCELLED... AT 714 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE AREA...THUS THE WARNING HAS BEEN CANCELLED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1 AM. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4011 8845 3973 8843 3971 8797 4009 8797 $$ ILC019-041-030045- /O.CON.KILX.TO.W.0031.000000T0000Z-060403T0045Z/ DOUGLAS-CHAMPAIGN- 718 PM CDT SUN APR 2 2006 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR NORTHERN DOUGLAS AND SOUTHERN CHAMPAIGN COUNTIES... AT 714 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO. THIS TORNADO WAS LOCATED NEAR PHILO...OR ABOUT 13 MILES NORTHEAST OF TUSCOLA...MOVING NORTHEAST AT 65 MPH. PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED... PHILO. SIDNEY. HOMER. TORNADOES ARE ESPECIALLY DANGEROUS AT NIGHT...BECAUSE THEY ARE HARD TO SEE. DO NOT REMAIN IN YOUR CAR OR MOBILE HOME. INSTEAD...TAKE COVER IN A REINFORCED BUILDING. GO TO A BASEMENT OR INTERIOR ROOM ON THE LOWEST FLOOR. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4011 8845 3973 8843 3971 8797 4009 8797 $$ SHIMON &
000 WWUS53 KILX 030025 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 724 PM CDT SUN APR 2 2006 ILC041-030034- /O.CAN.KILX.TO.W.0031.000000T0000Z-060403T0045Z/ DOUGLAS- 724 PM CDT SUN APR 2 2006 ...THE TORNADO WARNING FOR DOUGLAS COUNTY HAS BEEN CANCELLED... AT 720 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE AREA...THUS THE WARNING HAS BEEN CANCELLED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1 AM. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4012 8831 3990 8796 4011 8794 $$ ILC019-030045- /O.CON.KILX.TO.W.0031.000000T0000Z-060403T0045Z/ CHAMPAIGN- 724 PM CDT SUN APR 2 2006 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR EASTERN CHAMPAIGN COUNTY... AT 720 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO. THIS TORNADO WAS LOCATED NEAR ST. JOSEPH...OR ABOUT 10 MILES EAST OF CHAMPAIGN...MOVING NORTHEAST AT 65 MPH. TOWNS IN THE PATH ARE... ST. JOSEPH. OGDEN. ROYAL. THIS IS AN EXTREMELY DANGEROUS SITUATION. THIS TORNADO IS CAPABLE OF PRODUCING INCREDIBLE DESTRUCTION. TAKE COVER IMMEDIATELY. ACT QUICKLY YOUR LIFE MAY DEPEND ON IT. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4012 8831 3990 8796 4011 8794 $$ SHIMON &
000 WWUS53 KILX 030034 RRA SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 734 PM CDT SUN APR 2 2006 ILC019-030044- /O.CAN.KILX.TO.W.0031.000000T0000Z-060403T0045Z/ CHAMPAIGN- 734 PM CDT SUN APR 2 2006 ...THE TORNADO WARNING FOR SOUTHERN CHAMPAIGN COUNTY HAS BEEN CANCELLED... AT 731 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE AREA...THUS THE WARNING HAS BEEN CANCELLED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1 AM. REMAIN ALERT TO THE POSSIBILITY OF MORE SEVERE WEATHER. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4012 8831 3990 8796 4011 8794 $$ SHIMON
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this tornado warning went out at Apr 2, 1:35 PM CDT, 5 hours 18 minutes earlier.
Area forecast discussion, Apr 2, 1:35 PM CDT, 5 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 135 PM CDT SUN APR 2 2006 .DISCUSSION...FORECAST STARTS OUT ON THE ROCKY SIDE...WITH SEVERE WEATHER LIKELY APPROACHING OR IMPACTING FORECAST AREA AT ISSUANCE TIME. THEN...THINGS QUIET DOWN FOR THE REST OF THE SHORT TERM ONCE THE WINDS DIE DOWN IN THE WAKE OF OUR STORM SYSTEM MONDAY EVENING. 12Z MODELS IN GOOD AGREEMENT OVER THE NEXT FEW DAYS...THOUGH THIS IS NOT SURPRISING GIVEN THE BENIGN PATTERN ONCE TONIGHT/S SYSTEM DEPARTS. GUIDANCE TEMPERATURES CLOSE/REASONABLE...SO WILL NOT STRAY TOO FAR. SHORT TERM...TONIGHT THROUGH WEDNESDAY... TONIGHT AND MONDAY...WILL NOT GET TOO MUCH INTO THE STORM/SEVERE POTENTIAL AS THIS HAS BEEN DISCUSSED AT LENGTH IN PREVIOUS SHIFTS AND THE EVENT IS (OR SHORTLY WILL BE) ONGOING. MAIN SEVERE THREAT SHOULD END BY AROUND MIDNIGHT AS THE COLD FRONT PASSES INTO INDIANA. WINDS WILL INCREASE AND BECOME FAIRLY STRONG TOWARD MORNING AS SURFACE LOW PASSES TO OUR NORTH AND POST FRONTAL CAA/SUBSIDENCE IS MAXIMIZED. A WIND ADVISORY MAY BE NEEDED FOR MONDAY...BUT WILL LEAVE THIS TO MID SHIFT TO DECIDE/ISSUE. DO NOT WANT TO CONFUSE THE ISSUE WHEN WE WILL LIKELY BE HAVING WATCH BOXES ISSUED THIS EVENING. WRAP AROUND CLOUDS/MOISTURE SHOULD BE WITH US FOR GOOD PORTION OF MONDAY...BUT THE MODELS ARE PRETTY QUICK TO SCOUR THE MOISTURE OUT IN THE STRONG NORTHWEST FLOW. THE EVENTUAL CLOUD COVER FOR MONDAY WILL HAVE AN IMPORTANT IMPACT ON TEMPERATURES. MONDAY NIGHT THROUGH WEDNESDAY...UPPER/SURFACE RIDGING GRADUALLY BUILD ACROSS THE REGION THROUGH THE REST OF THE PERIOD...ACCOMPANIED BY BENIGN CONDITIONS AND MODERATING TEMPERATURES. LONG TERM...THURSDAY THROUGH SUNDAY...MODEL/ENSEMBLE AGREEMENT REMAINS DECENT IN THE LONG TERM. THE BIGGEST QUESTION REMAINS HOW QUICKLY NEXT MAJOR WAVE/LOW IMPACT AND EVENTUALLY MOVE AWAY FROM REGION. THE OVERALL TREND HAS BEEN SLOWER WITH THIS FEATURE...WITH A FEW OF THE MODELS (MOST NOTABLY THE ECMWF AND CANADIAN) LOOKING RATHER BLOCKY AND CONSIDERABLY SLOWER. CONFIDENCE IN THIS TREND HAS INCREASED ENOUGH TO DROP MENTION OF PRECIPITATION FROM WEDNESDAY NIGHT AND ADD IT TO FRIDAY. QUIET AND SEASONABLE WEATHER IS EXPECTED IN THE WAKE OF THIS SYSTEM. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && BAK
Hazardous weather outlook, Apr 2, 11:15 AM CDT, 7 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1115 AM CDT SUN APR 2 2006 ILZ027>031-036>038-040>043-047>053-031200- KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-CASS-MENARD-SCOTT-MORGAN-SANGAMON- CHRISTIAN-MACON- 1115 AM CDT SUN APR 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A DEEPENING AREA OF LOW PRESSURE IS EXPECTED TO MOVE INTO EAST CENTRAL IOWA BY LATE AFTERNOON...THE WARM FRONT WILL CONTINUE TO SLOWLY PUSH NORTH ACROSS CENTRAL ILLINOIS. THUNDERSTORMS SHOULD BECOME BETTER ORGANIZED ALONG THE MISSISSIPPI RIVER AFTER 300 PM AND THEN TRACK EAST ACROSS CENTRAL AND EAST CENTRAL ILLINOIS INTO EARLY EVENING. LARGE HAIL...DAMAGING STRAIGHT LINE WINDS AND A FEW TORNADOES WILL BE POSSIBLE INTO THE EVENING HOURS. THE GREATEST THREAT FOR TORNADOES WILL BE ALONG AND JUST NORTH OF THE WARM FRONT LATER THIS AFTERNOON. PRESENT INDICATIONS ARE THAT THE WARM FRONTAL BOUNDARY WILL BE LOCATED JUST NORTH OF A SPRINGFIELD TO MATTOON LINE BY EARLY THIS AFTERNOON...AND THEN IS EXPECTED TO PUSH NORTH OF OUR AREA BY EARLY EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ANOTHER ROUND OF THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY NIGHT THROUGH THURSDAY NIGHT AS A STORM SYSTEM APPROACHES THE MIDWEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON...PRIMARILY IN THE 300 PM TO 900 PM TIME RANGE. A CONFERENCE CALL HAS BEEN SCHEDULED FOR EMERGENCY MANAGERS AND MEDIA TODAY AT 1230 PM. ILZ044>046-054>057-061>063-066>068-071>073-031200- PIATT-CHAMPAIGN-VERMILION-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY- CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- 1115 AM CDT SUN APR 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A DEEPENING AREA OF LOW PRESSURE IS EXPECTED TO MOVE INTO EAST CENTRAL IOWA BY LATE AFTERNOON...THE WARM FRONT WILL CONTINUE TO SLOWLY PUSH NORTH ACROSS CENTRAL ILLINOIS. THUNDERSTORMS SHOULD BECOME BETTER ORGANIZED ALONG THE MISSISSIPPI RIVER AFTER 300 PM AND THEN TRACK EAST ACROSS CENTRAL...EAST CENTRAL AND SOUTHEAST ILLINOIS INTO THE EVENING. LARGE HAIL...DAMAGING STRAIGHT LINE WINDS AND A FEW TORNADOES WILL BE POSSIBLE. THE PRIMARY TIME FRAME FOR SEVERE WEATHER WILL EXTEND FROM 400 PM THIS AFTERNOON UNTIL 10 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ANOTHER ROUND OF THUNDERSTORMS WILL BE POSSIBLE IN THE WEDNESDAY NIGHT THROUGH THURSDAY NIGHT TIME FRAME AS LOW PRESSURE APPROACHES THE MIDWEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON...PRIMARILY IN THE 400 PM TO 10 PM TIME RANGE. A CONFERENCE CALL HAS BEEN SCHEDULED FOR EMERGENCY MANAGERS AND MEDIA TODAY AT 1230 PM. HJS
In the hours before
Local storm report, Apr 2, 6:30 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
630 PM CDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND DMG 2 E TOWER HILL 39.39N 88.92W
04/02/2006 SHELBY IL CO-OP OBSERVER
POWER POLES BROKEN OFF EAST OF TOWER HILL. REPORTED BY
NWS TRAINED SPOTTER.
&&
BAKLocal storm report, Apr 2, 6:34 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
634 PM CDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 PM TSTM WND DMG RIVERTON 39.85N 89.54W
04/02/2006 SANGAMON IL EMERGENCY MNGR
2-3 MOBILE HOMES BLOWN OVER. FROM SANGAMON ESDA.
&&
BAKLocal storm report, Apr 2, 6:41 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
641 PM CDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TORNADO 1 NE NIANTIC 39.86N 89.15W
04/02/2006 MACON IL TRAINED SPOTTER
TORNADO ON THE GROUND FROM A NWS TRAINED SPOTTER.
0625 PM TORNADO 1 NE NIANTIC 39.86N 89.15W
04/02/2006 MACON IL TRAINED SPOTTER
TORNADO ON THE GROUND REPORTED BY NWS TRAINED SPOTTER.
&&
BAKLocal storm report, Apr 2, 6:42 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
642 PM CDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 PM HAIL PEORIA 40.74N 89.61W
04/02/2006 M0.75 INCH PEORIA IL EMERGENCY MNGR
3/4 INCH HAIL REPORTED AT PEORIA AIRPORT.
&&
BAKLocal storm report, Apr 2, 6:46 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
646 PM CDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM TORNADO WARRENSBURG 39.93N 89.06W
04/02/2006 MACON IL EMERGENCY MNGR
ROOF OFF OF RESTAURANT
0635 PM TORNADO WARRENSBURG 39.93N 89.06W
04/02/2006 MACON IL EMERGENCY MNGR
ROOF OFF OF RESTAURANT
&&
BAKLocal storm report, Apr 2, 6:51 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
651 PM CDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM TSTM WND DMG 4 SW SHUMWAY 39.14N 88.71W
04/02/2006 EFFINGHAM IL TRAINED SPOTTER
METAL OFF ROOFS REPORTED BY NWS SPOTTER.
&&
BAKThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 4:49 PM CDT | Severe Thunderstorm Warning | ILX | Morgan, Scott | 56 min |
| Apr 2, 5:06 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Schuyler | 34 min |
| Apr 2, 5:41 PM CDT | Severe Thunderstorm Warning | ILX | Sangamon | 57 min |
| Apr 2, 5:45 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Menard | 44 min |
| Apr 2, 5:48 PM CDT | Tornado Warning | ILX | Sangamon | 27 min |
| Apr 2, 5:57 PM CDT | Tornado Warning | ILX | Christian | 33 min |
| Apr 2, 6:00 PM CDT | Severe Thunderstorm Warning | ILX | Mason | 39 min |
| Apr 2, 6:08 PM CDT | Tornado Warning | ILX | Mason, Menard | 40 min |
| Apr 2, 6:12 PM CDT | Tornado Warning | ILX | Shelby | 33 min |
| Apr 2, 6:15 PM CDT | Tornado Warning | ILX | Sangamon | 23 min |
| Apr 2, 6:17 PM CDT | Tornado Warning | ILX | Logan | 43 min |
| Apr 2, 6:23 PM CDT | Severe Thunderstorm Warning | ILX | Clay, Effingham | 25 min |
| Apr 2, 6:25 PM CDT | Tornado Warning | ILX | Peoria, Tazewell | 35 min |
| Apr 2, 6:29 PM CDT | Tornado Warning | ILX | Macon | 31 min |
| Apr 2, 6:44 PM CDT | Severe Thunderstorm Warning | ILX | Cumberland, Jasper | 27 min |
| Apr 2, 6:45 PM CDT | Tornado Warning | ILX | DeWitt, McLean, Woodford | 30 min |
| Apr 2, 6:46 PM CDT | Tornado Warning | ILX | Moultrie | 20 min |
| Apr 2, 6:56 PM CDT | Severe Thunderstorm Warning | ILX | Crawford, Lawrence, Richland | 34 min |
Nearby
Tornado Warnings in Illinois, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.